MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens implant procedure the haptic was broken.The surgery was completed with unspecified replacement lens of same diopter.There was a patient contact.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction information was provided in d.10.Additional information was provided in h.3., h.6.And h.11.The lens was returned positioned incorrectly (posterior surface up) in the lens case in the lens carton.Solution was dried on the lens.The lens was tilted into the well area.One haptic was broken in the gusset area and returned adhered in solution to the posterior of the optic.The optic edge was torn against a post of the lens case.A photo matches the broken haptic condition of the returned sample.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were used.The viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The reported broken haptic damage was observed with the returned product and in the provided photo.The root cause cannot be determined for the reported complaint.It is unknown if a qualified viscoelastic was used.The instructions for use (ifu) instructs company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The reporter indicated that the viscoelastic information was unknown.An unspecified lens with the same diopter was reported as used to complete the surgery.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22150601
Report Number1119421-2025-01590
Device Sequence Number18262234
Product Code HQL
UDI-Device Identifier00380652555845
UDI-Public(01)00380652555845(17)290827(11)240829(10)15914673
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.220
Device Lot Number15914673
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/10/2025
Date Device Manufactured08/29/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL , CARTRIDGE C.; MONARCH III IOL , INJECTOR.; UNKNOWN VISCOELASTIC.
Patient SexUnknown